MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Model Number 314.13
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during routine inspection of the screw removal set, a conical extraction screw had stripped threads, cruciform screwdriver shaft had a damaged cruciform tip, a large hexagonal screwdriver with t-handle had worn/rounded hex flats, and a 2.4mm stardrive screwdriver shaft had the teeth worn.There was no patient involvement.This report is for one (1) large hexagonal screwdriver with t-handle.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: device history records review was completed for part: 314.130, lot: 2297458.Manufacturing location: bettlach, release to warehouse date: oct 17, 2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.H3, h6: product investigation was completed.The large hexagonal screwdriver with t-handle (part number 314.130, lot number 2297458) was returned.Upon visual inspection, the hex flats at the distal tip of the device appeared rounded.The peaks were no longer pointed.There remaining of the device showed surface wear consistent with use which would not impact the functionality of the device.This received condition agrees with the complaint condition, thus confirming the complaint.The visual inspection revealed that the device shows end of life indicators (rounding of hexagon, stardrive, or plusdrive mating edge) which have resulted in the complaint condition.After a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8362331
Report Number2939274-2019-56608
Device Sequence Number11241573
Product Code HXX
UDI-Device Identifier10886982188571
UDI-Public(01)10886982188571
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.13
Device Catalogue Number314.13
Device Lot Number2297458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1